MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER
Model Number 897516
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon of the foley catheter was burst.As per the followup information received on 14sep2020, foley catheter was placed prior to surgery and urine returned.The surgery proceeded and during the case the physician asked if the foley catheter was draining and the staff looked at the bag and there was approximately 500 cc of clear urine.They proceeded and finished the surgery and after they were closed they pulled the drape off and began cleaning up the patient and saw that the foley catheter was laying on the floor.No pieces was appeared to be missing.No impact to the patient.After the surgery they put another foley catheter in.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.Visual evaluation of the returned video sample noted a one opened (without original packaging), used silicone foley.Visual inspection of the sample noted that there was a large medial tear along the catheter balloon length.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure mode could be due to tooling damaged (core pins).The product used for the treatment purposes.The device would not meet the specifications, and was influenced by the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: 1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri-care kit.3.Use the provided packet of wipes to cleanse patient¿s periurethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place under pad beneath patient, plastic/¿shiny¿ side down.Note: use caution to maintain aseptic technique.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Attach the water filled syringe to the inflation port.Note: it is not necessary to pre-test the foley catheter balloon.11.Remove foley catheter from wrap and lubricate catheter.12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the non dominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swab stick cleanse the middle area between the labia minora.Male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.13.Proceed with catheterization in usual manner using the dominant hand.A.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert catheter two more inches and inflate catheter balloon.14.Inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe.Note: use of less than 10cc can result in asymmetrically inflated balloon.15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.16.Secure the foley catheter to the patient use the statlock® foley stabilization device if provided (see statlock® foley stabilization device ifu.Note: please make sure patient is appropriate for use of statlock® stabilization device.17.Position hanger on bed rail at the foot of the bed.Note: exercise care to keep bag off the floor.18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.20.Document procedure according to hospital protocol." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the foley catheter balloon burst was noted.As per the follow-up information received on 14sep2020, the foley catheter was placed prior to surgery and the urine was returned.The surgery proceeded and the physician asked whether the foley catheter was drained and the staff looked at the bag and there was approximately 500 cc of clear urine.They proceeded and finished the surgery and after they were closed, they pulled the drape off and began cleaning up the patient and observed that the foley catheter was laid on the floor.No missing pieces were observed, and there was no impact to the patient, after the surgery, they placed the another foley catheter.

Brand Name
BARDEX ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10649289
Report Number1018233-2020-20008
Device Sequence Number2881466
Product Code EZL
UDI-Device Identifier00801741025020
UDI-Public(01)00801741025020
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number897516
Device Catalogue Number165816
Device Lot NumberNGET0707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;